advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Toronto, Ontario, Canada:

My daughter has had Type 1 diabetes for 8 years now and has been generally well and able to control her sugars successfully. She was recently diagnosed with an overactive thyroid, and although we have not been advised of the type of medication, what are the implications and possible side effects? I've had friends who have been given thyroid medication in the past 3 years and all of them have gotten extremely ill and have had to go off of the medication.

Answer:

An overactive thyroid generally worsens blood sugar levels as long as the levels of thyroid hormones are elevated in the blood. It can be treated successfully with either oral medications or with radioiodine depending on some clinical parameters (very rarely, surgery is required), and metabolic control is then restored. A proper endocrine consultation is advised.

MS

DTQ-20000316171529
Original posting 15 Jul 2000
Posted to Thyroid

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.